[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.178.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1977

Aspirin-Induced Hepatotoxicity and Its Effect on Juvenile Rheumatoid Arthritis

Author Affiliations

From the Department of Pediatrics, University of Southern California School of Medicine, and the Division of Rheumatology and Rehabilitation, Childrens Hospital of Los Angeles.

Am J Dis Child. 1977;131(6):659-663. doi:10.1001/archpedi.1977.02120190053012
Abstract

• Evidence of hepatic disease was sought in 102 children with juvenile rheumatoid arthritis (JRA) who were treated with aspirin. Serum glutamic oxaloacetic transaminase level was elevated (greater than 39 IU/liter) in 59% of the children. The degree and prevalence of SGOT elevations correlated with aspirin dose and serum salicylate level. Nevertheless, increased SGOT values were frequently present in children receiving moderate aspirin doses and having serum salicylate levels less than 25 mg/100 ml. Elevated SGOT values decreased in proportion to the degree of reduction in aspirin dose. The SGOT values above the 100 IU/liter were statistically associated with reduced sedimentation rates. Concomitant improvement in the clinical manifestations of JRA was noted in some children.

(Am J Dis Child 131:659-663, 1977)

×